Alert archive / California / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jul 28, 2025, 10:34 AM PDT. It took effect at Jul 28, 2025, 12:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2025, 10:34 AM PDT (17:34 UTC)
- In effect from
- Jul 28, 2025, 12:00 PM PDT
- Expired
- Jul 28, 2025, 5:54 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
167 WWUS86 KEKA 281734 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1034 AM PDT Mon Jul 28 2025 ...SCATTERED DRY THUNDERSTORMS POSSIBLE MONDAY ACROSS THE INTERIOR MOUNTAINS... ..Scattered dry thunderstorms are possible this afternoon and evening, with the highest confidence in Eastern Trinity County, Eastern Mendocino, and Lake Counties.. CAZ204-264-281845- /O.CAN.KEKA.FW.A.0005.250728T1900Z-250729T0300Z/ Lower Middle Klamath-Lake County Portion of Lake/Napa/Sonoma RU- 1034 AM PDT Mon Jul 28 2025 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Eureka has cancelled the Fire Weather Watch. $$ CAZ277-283-290145- /O.UPG.KEKA.FW.A.0005.250728T1900Z-250729T0300Z/ /O.NEW.KEKA.FW.W.0005.250728T1900Z-250729T0300Z/ W Mendocino NF/E Mendocino Unit-Trinity- 1034 AM PDT Mon Jul 28 2025 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect until 8 PM PDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 277. Fire weather zone 283. * THUNDERSTORMS...Dry Thunderstorms with associated lightning are of highest concern for Eastern Trinity but are also possible for interior Mendocino. * OUTFLOW WINDS...Gusty erratic outflow winds are possible. * IMPACTS...Lightning strikes may start fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
1 follow-up statement
685 WWUS86 KEKA 290054 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 554 PM PDT Mon Jul 28 2025 CAZ277-283-290200- /O.CAN.KEKA.FW.W.0005.000000T0000Z-250729T0300Z/ W Mendocino NF/E Mendocino Unit-Trinity- 554 PM PDT Mon Jul 28 2025 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Eureka has cancelled the Red Flag Warning. $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jul 28, 12:55 AM PDT, 9 hours 39 minutes earlier.
Area forecast discussion, Jul 28, 12:55 AM PDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1255 AM PDT Mon Jul 28 2025
.SYNOPSIS...Slight thunderstorm chances continue each afternoon
for interior areas around the Klamath Mountains. Near normal to
slightly below normal temperatures expected into early this week.
Another upper low could bring increase chances for thunderstorms
by mid week.
&&
.DISCUSSION...Some mid-level moisture remains in the area making
isolated thunderstorms possible for the next couple of afternoons
in mostly the Trinity Horn region. Chances of thunderstorms are
less than 25% Monday and less than 15% on Tuesday.
High pressure is expected to generally remain east of the area.
This will keep temperatures near seasonal normals with highs in
the upper 80s to low 90s in interior areas. Coastal stratus is
expected to form each night during this time with the potential
for some clearing into the afternoons with highs in the low to mid
60s along the coast. Models indicate that an upper level low in
the Gulf of Alaska will exert influence over Northwest California
by Wednesday, slightly increasing chances for isolated to
scattered thunderstorms for Trinity, NE Humboldt, and interior
Del Norte counties.
&&
.AVIATION...6Z TAFs...Broad troughing with embedded shortwave
disturbances are maintaining a deep marine layer. This will continue
to greatly reduce the chances for lower ceilings and fog (visibility
of 1/2 SM or less). The low level inversion has been greatly
weakened, and this allowed for full clearing of the coastal stratus
Sunday. The stratus slowly reformed, and is expected to drop to IFR
levels. Latest guidance shows some question on the extent of
coverage through Monday morning. Statistical guidance has a moderate
probability (40-60%) for LIFR ceilings, but the seasonally
anomalously deep marine layer has mostly prevented ceilings to lower
below 500 ft AGL. NBM holds a more likely 35% chance for LIFR
ceilings, but tempo LIFR will be possible Monday morning, with the
best chances from 12-15Z. With the inversion in a weak state,
opportunity for clearing to VFR will return once again Monday as
early as late morning to midday. JJW
&&
.MARINE...The northerly winds will begin a slow trend upward Monday.
The strongest northerlies will begin in the southern waters around
Cape Mendocino Monday afternoon. Winds up to 25 kts can be expected
around the cape. Moderate to fresh breezes of 18 to 24 will expand
through the southern waters Monday evening, and into the northern
waters late Tuesday and Wednesday. Short period seas are forecast
reach 5 to 7 feet Wednesday through Thursday. A Small Craft Advisory
have been applied to the southern outer zone starting Monday
afternoon. JJW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 PM Monday to 3 PM PDT Wednesday
for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:02 PM PDT | Small Craft Advisory | EKA | 8 days | |
| Jul 28, 8:18 AM PDT | Fire Weather Watch | EKA | 2 hr | |
| Jul 28, 3:05 PM PDT | Special Weather Statement | EKA | Trinity | 25 min |
Nearby
Red Flag Warnings in California, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.